MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30946
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a below-the-knee intervention with angioplasty, a hole was found in an advance 18 lp low profile balloon catheter.The device was inserted via another manufacturer's 6fr sheath for intervention in the 10% occluded tibial artery.The patient's anatomy was mildly calcified but not angulated or tortuous.The device was inflated for one minute with contrast using a cook inflation device, but the device was not very visible under fluoroscopy.The device was removed from the patient through the sheath, and a small hole was observed in the balloon when the device was reinflated outside of the patient.Another balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during a below-the-knee intervention with angioplasty, a hole was found in an advance 18 lp low profile balloon catheter.The device was inserted via another manufacturer's 6fr sheath for intervention in the 10% occluded tibial artery.The patient's anatomy was mildly calcified but not angulated or tortuous.The device was inflated for one minute with contrast using a cook inflation device, but the device was not very visible under fluoroscopy.The device was removed from the patient through the sheath, and a small hole was observed in the balloon when the device was reinflated outside of the patient.Another balloon was used to complete the procedure.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found one non-conformance related to 3 devices failing leakage tests, however all nonconforming products were scrapped, and the lots are inspected 100%.A database search for related lots to the complaint lot reveals no other related complaints reported at this time.Therefore, cook concluded that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.Instructions for use balloon preparation choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.Balloon introduction and inflation note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.How supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Cook concluded that patient anatomy was the cause of this incident.The complainant reported there was mild calcification in the lesion, so it is possible that it could have caused a pinhole leak.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12688984
Report Number1820334-2021-02378
Device Sequence Number1558848
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)240624(10)14048684
Combination Product (Y/N)N
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberG30946
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number14048684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 6 FR SHEATH; CORDIS 6 FR SHEATH
Patient SexUnknown